Arkansas, 2021

Flash Flood in Arkansas, July 1, 2021

July 1, 2021 · NWS LZK · 1 event in 1 county or zone

Showers and thunderstorms were hit and miss on the 1st as the cold front penetrated into the region from Missouri. Rain tended to be the most concentrated in northern/eastern sections of the state, and was the most spotty in the south.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Showers and thunderstorms were hit and miss on the 1st as the cold front penetrated into the region from Missouri. Rain tended to be the most concentrated in northern/eastern sections of the state, and was the most spotty in the south. In fact, parts of the south got nothing at all.

In the twenty four hour period ending at 600 am CST on the 2nd, 2.04 inches fell at Hot Springs (Garland County), 1.80 inches at Alum Fork (Saline County), 1.73 inches at Gilbert (Searcy County), and 1.70 inches at Alicia (Lawrence County).

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 1, 1:57 PM CST, 3 hours 19 minutes earlier.

Area forecast discussion, Jul 1, 1:57 PM CST, 3 hours 19 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
257 PM CDT Thu Jul 1 2021

.SHORT TERM...Today Through Saturday

Mosaic radar imagery shows good convective coverage across much of
the area this afternoon with multiple broken bands of thunderstorms
over northern, central, and eastern sections.
Through the remainder of the afternoon and evening, do expect
convection to slowly sink south with gradually decreasing coverage
across the north overnight.

High surface-based CAPE (values of 2000 to 3000 J/kg or greater)
coupled with precipitable water values in excess of 2 inches will
support beefy cores and very efficient rain production. The overall
progressive nature of this system and recovery from the last round
of heavy rain suggest no widespread flood threat; however, localized
flooding will certainly be possible, especially where cells stall or
train.

A much-anticipated frontal boundary will begin working into the area
from the north by Friday. This will help focus additional convection
across the area through afternoon and early evening, primarily for
the southwestern two-thirds of the state. Heavy rain will be likely
again in storms, but the overall flood threat will remain localized
and rain should end over southern AR by late Friday night into early
Saturday morning.

While high temperatures will be suppressed by several degrees Friday
(values in the upper 70s to upper 80s), dewpoint temperatures won't
fall significantly until after peak heating. This will make for a
very pleasant night as air temperatures settle into the upper 50s
north to mid/upper 60s elsewhere by Saturday morning. Beautiful
weather is anticipated Saturday with highs mainly in the 80s and
sunny skies.

&&

.LONG TERM...Saturday Night Through Thursday

By this weekend, an upper level ridge and surface high pressure will
be in place, from the north-central, central, and towards the
southern US. The ridge will break down over the weekend and surface
high pressure will shift eastward. Return flow early in the weekend
will begin to bring back warmer air and moisture to the region.
Diurnally-driven rain chances will increase each day through next
week, with the increasing PWAT values and an approaching upper level
trough. This upper level trough will increase in amplitude as it
moves from the central Plains Tuesday through the end of the week.
Another thing to watch will be the tropical storm moving towards the
eastern GoM by early next week. Will continue to observe the trends
in these features and make adjustments as necessary.

High temperatures through the period will be in the mid 80s to lower
90s. Lows will be in the mid to upper 60s early in the period,
increasing to the lower to mid 70s mid to late next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     70  86  61  85 /  70  10   0   0
Camden AR         72  87  65  89 /  60  70  10   0
Harrison AR       68  82  59  81 /  40  10   0   0
Hot Springs AR    72  85  64  87 /  50  50  10   0
Little Rock   AR  72  86  64  85 /  50  20   0   0
Monticello AR     73  85  65  86 /  60  70  10   0
Mount Ida AR      70  85  63  86 /  50  50  10   0
Mountain Home AR  68  83  60  83 /  40   0   0   0
Newport AR        72  85  63  84 /  70  10   0   0
Pine Bluff AR     73  87  65  86 /  60  50   0   0
Russellville AR   72  87  64  87 /  50  30   0   0
Searcy AR         71  86  62  85 /  50  10   0   0
Stuttgart AR      74  87  64  85 /  60  30   0   0
&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Short Term...DTC / Long Term...SHELTON
Hazardous weather outlook, Jul 1, 2:25 AM CST, 14 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
325 AM CDT Thu Jul 1 2021

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-021000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
325 AM CDT Thu Jul 1 2021

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Showers and thunderstorms will become widespread across much of
the state Thursday and Thursday night. While severe weather
chances remain low, some storms could produce locally heavy
rainfall and gusty winds.

Heat indices across southern Arkansas could approach or exceed 100
degrees in some locations Thursday afternoon.

.DAYS TWO THROUGH SEVEN...Friday Through Wednesday

Widespread showers and thunderstorms will persist across roughly
the southern half of the state on Friday. Severe weather chances
will remain low, but a few storms could produce locally heavy
rainfall and gusty winds.

After a mostly dry weekend, isolated to scattered thunderstorms are
back in the forecast Monday and Tuesday.

.Spotter Information Statement...

Spotter Activation Will Not Be Needed

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

67

The radar

The Little Rock radar (KLZK), 76 km away, was scanning. The volume nearest the first event began at 23:14 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Cleburne

When
July 1, 5:16 PM CST to 8:16 PM CST
Where
Cleburne County, 0.56 mi W of Heber Spgs to 1.64 mi ESE of Valley Hill
Cause
Heavy Rain
Reported by
Social Media
Coordinates
35.500, -92.040

Flash flooding was reported in the Heber Springs area. Radar estimates and surface observations showed 4 to 5 inches of rain fell, and most of it within an hour.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2021Every state in 2021This day in weather historyWarnings in Arkansas, July 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 964801.